U.S. doctors online nowAsk doctors free
Glendale, AZ
A 58-year-old female asked:

i woke up with racing heart, short of breath 9/12 . asthma 1st time in life. advair 500/50, ventolin. how to soothe irritated throat & chest?

3 doctor answers7 doctors weighed in
Dr. Nayla Mumneh
Allergy and Immunology 29 years experience
Heart racing: Not sure about the timing of your events, but heart racing can be secondary to both inhalers, ventolin and advair. Shortness of breath is from asthma. Depending on when your palpitations started, if they occurred after starting the inhalers, ask your doctor for xopenex (levalbuterol) inhaler, it may be better tolerated and has the same effect as ventolin.
Dr. John Chiu
Allergy and Immunology 57 years experience
? diagnosis: Advair contains both a cortisone and a bronchodilator. The cortisone can cause a yeast infection at the throat especially if you do not gargle after each use to remove the cortisone. The bronchodilator can speed up the heart rate for some people especially when you are using ventolin as well. It is unusual to develop asthma at age 58 and i think you need a second opinion.
Dr. Yash Khanna
Family Medicine 57 years experience
We can not diagnose: We can not diagnose with this history.You have racing heart, no past history of asthma, who prescribed advair and why, did you have pfts, what is your blood pressure and what does the ekg show.And what other co existing condition you have like metabolic syndrome, high cholesterol, smoking, family history of cv disease it seems to me you need a thorough exam, as it is more likely to be your heart related.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 50-year-old member asked:

What are the common side effects of nitroglycerin for someone with no known heart condition?

2 doctor answers3 doctors weighed in
Dr. Howard Rubin
Cardiology 47 years experience
Nitroglycerin: Potential side effects in people with or without heart disease are headache, dizziness, and a drop in blood pressure. The effect of the drug is only for thirty minutes.
CA
A 25-year-old member asked:

Does an epidural injection in the lumbar or cervical spine for pain cause weight gain?

2 doctor answers5 doctors weighed in
Dr. Richard Guyer
Orthopedic Spine Surgery 46 years experience
Very rarely: The medication used is some type of steroid. A single dose is unlikely to cause weight gain, though frequent and repeated doses may in some cases.
Dr. Ron Jones
Dr. Ron Jones commented
Family Medicine 45 years experience
Most of the weight gained with steroid injection is not FAT, but is a result (especially with repeated injection) of salt retention thus fluid retention. Unless you keep taking steroids for some reason, the extra weight will pretty rapidly go away. You could also ask your doc for a short term diuretic and/or cut down the salt in your diet.
Feb 19, 2012
Dr. Peter Zimmerman
Pain Management 33 years experience
Only 10% of partiulate steroid is absorbed systemically. Unless the interventionist is using unreasonably high doses, there should be no systemic effect.
Mar 10, 2012
A 31-year-old member asked:

What could cause sore legs, sore throat, and a rash on chest?

1 doctor answer2 doctors weighed in
Dr. Martin Raff
Infectious Disease 56 years experience
Many possibilities: See a doctor. This combination of symptoms should be evaluated and treated if necessary.
A member asked:

I have the following symptoms head hurts fever of 99 throat n chest on fire ears hurt too:?

1 doctor answer1 doctor weighed in
Dr. Cornelia Franz
Specializes in Pediatrics
Infection: You have an illness...Probably viral (because most illnesses are). Strep throat can also produce those symptoms. It is always a good choice to be seen when you feel so awful...If ears hurt too it could be an ear infection and having treatment choices is very helpful. Make an appointment to be seen.
A 34-year-old male asked:

1st stage breast cancer was removed in march, had radiation therapy(30day), now taking tamoxifen, but coughing phlegm now, can it be a transfer to lungs?

3 doctor answers10 doctors weighed in
Dr. Addagada Rao
General Surgery 56 years experience
Unlikely: Most likely, simple respiratory track infection- bronchitis, see your doctor for examination, may give antibiotics along with cough medicine, and possible chest x-ray., metastasis is unlikely diagnosis in stage i

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Sep 29, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.